Pain, inflammation, and swelling following Lupron Depot shot

Posted by bradleym @bradleym, Jan 29 11:00am

I had no reaction to the first shot. IM shot #2 resulted in a painful, swollen band of tissue that lasted over three months. We attributed to a poorly-placed shot and assumed it was an anomaly. Shot #3, two weeks ago in the other cheek resulted in the same painful issue. Range of motion due to muscle pain/spasm and inflammation significantly reduced. It appears I'm having a reaction to the injection. Any thoughts?
Thank you.

Hi @bradleym, welcome to Mayo Clinic Connect. I'd like to bring in several members of the Prostate Cancer group who have had or are having treatment with Lupron, like @john57 @safari1949 @alanr @403211th @sannira @philnob @semeon and @vernonkent

You might also be interested in viewing this discussion:
– When do you start lupron shots? https://connect.mayoclinic.org/discussion/when-do-you-start-lupron-shots/

Bradley, that doesn't sound pleasant at all. Did your oncologist suggest anything to relieve the symptoms you're experience with shot number 3? I would hate to hear that you have to endure the symptoms for 3 months.

REPLY

I had my first 6 month Lupron shot in Oct and started Zytiga on Dec. 2nd. My PSA dropped to ( .1 ) No major problems, mainly just hot flashes at times that don't last very long and of course no sex drive at all. Lucky for me my wife and I have a great relationship and she would like to keep me around, lol. I'm having a bone density test in Feb sometime to track any possible bone loss. No other real problems, thankfully. The 5mg of Prednisone that goes with the Zytiga have helped my Parkinson's issues and made me feel much better overall. So far so good, keeping my fingers crossed.

REPLY
@colleenyoung

Hi @bradleym, welcome to Mayo Clinic Connect. I'd like to bring in several members of the Prostate Cancer group who have had or are having treatment with Lupron, like @john57 @safari1949 @alanr @403211th @sannira @philnob @semeon and @vernonkent

You might also be interested in viewing this discussion:
– When do you start lupron shots? https://connect.mayoclinic.org/discussion/when-do-you-start-lupron-shots/

Bradley, that doesn't sound pleasant at all. Did your oncologist suggest anything to relieve the symptoms you're experience with shot number 3? I would hate to hear that you have to endure the symptoms for 3 months.

Jump to this post

Hi Colleen. Yes, once it was agreed that it was pain and swelling from a reaction to the shot – and not a hematoma or abscess – I was prescribed a 6-day course of methyl prednisolone. Yesterday was day one, and the pain was cut in half, I'd say. Whew, some progress. Clearly, we'll be considering other options in about 2 1/2 months. I'll review some of the other thoughtful responses to find out what's worked for others. Again, thank you all for your replies.

REPLY
@safari1949

I had my first 6 month Lupron shot in Oct and started Zytiga on Dec. 2nd. My PSA dropped to ( .1 ) No major problems, mainly just hot flashes at times that don't last very long and of course no sex drive at all. Lucky for me my wife and I have a great relationship and she would like to keep me around, lol. I'm having a bone density test in Feb sometime to track any possible bone loss. No other real problems, thankfully. The 5mg of Prednisone that goes with the Zytiga have helped my Parkinson's issues and made me feel much better overall. So far so good, keeping my fingers crossed.

Jump to this post

I'm glad your treatment plan is going well. Keep up the good work!

REPLY

hi bradleym if you don,t mind my asking how often are you lupron shots? mine are every 6 months i also had my prostate removed back in october. i also start radiation on friday. are you doing radiation? either way good luck to you

REPLY

No surgery, opted for radiation treatment, 45 sessions, Lupron shot every 3 months for 18 months. Switching to a different drug and delivery method next time around. Good luck to you, too!!!

Liked by john57

REPLY

My last Lupron shot was on 2-28-20 was in the stomach .

REPLY
Please login or register to post a reply.